Entity

Time filter

Source Type

Marina di Pisa, Italy

Maggiore G.,Ospedale Universitario Santa Chiara | Nastasio S.,Ospedale Universitario Santa Chiara | Cirillo F.,Epatologia e Trapianto di Fegato Pediatrico UPMC Ismett | Sciveres M.,Epatologia e Trapianto di Fegato Pediatrico UPMC Ismett
Medico e Bambino | Year: 2012

Drug-induced liver injury (DILI) is the most common drug adverse event. Although DILI in paediatric age is relatively rare, it accounts for 20% of acute liver failure. Pathogenetic mechanisms are mostly idiosyncratic and therefore unpredictable and they mimic all forms of acute and chronic hepatobiliary diseases. Diagnosis can be difficult and a high degree of suspicion should be maintained. The most common drugs leading to DILI are acetaminophen, with a dose-dependent liver toxicity, anti-tuberculosis drugs, central nervous system agents, and anti-neoplastic drugs. Recently synthetic psychoactive drugs (Ecstasy) and herbal and dietary supplements have an increasing role in adolescent DILI. Source

Discover hidden collaborations